Alert archive / Ohio / Tornado Warnings in 1999
Tornado Warning 10, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Jul 1, 1999, 12:59 PM EDT for Auglaize County, Ohio. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 1999, 12:59 PM EDT (16:59 UTC)
- Expired
- Jul 1, 1999, 1:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Auglaize County, OH
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILN 011701 TORILN OHC011-011730- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1259 PM EDT THU JUL 1 1999 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * TORNADO WARNING FOR... AUGLAIZE COUNTY IN WEST CENTRAL OHIO. * UNTIL 130 PM EDT * AT 1256 PM EDT... LAW ENFORCEMENT OFFICIALS INDICATED A TORNADO 5 MILES NORTHWEST OF WAPAKONETA... MOVING NORTHEAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... CRIDERSVILLE AT 114 PM EDT . GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR! .END/JF
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Jul 1, 9:40 AM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jul 1, 9:40 AM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 940 AM EDT THU JUL 1 1999 WATER VAPOR IMAGERY THIS MONRING DEPICTS 2 WELL DEFINED SHORT WAVES. INITIAL SYS IS ACCOMPANIED BY WIDESPRD PCPN NORTH OF THE CWFA ATTM AS IT CONTS TO SHEAR NE INTO LWR MI. ASSOCIATED WEAK SFC LOW ACRS N IN AND BNDRY DRAPED SW HAVE DECENT MSTR CONVERGENCE PER LATES LAPS DATA...AND ARE ACCOMPANIED BY BROKEN CONVECTION AS WELL. 2ND SHORT WAVE CURRENTLY MOVG INTO IA PROGGED BY LATEST SHORT RANGE GUIDANCE TO FOLLOW SIMILAR TRACK TO FIRST SYS. THE APPROACH OF THIS WV WL ENHANCE ONGOING CONVECTION ON THE BNDRY WEST OF THE AREA...AND GRADUALLY INCRS PCPN CVRG ACRS THE CWFA. WL LIKELY SEE A DIURNAL ENHANCEMENT TO THE CONVECTION AS WELL...ESPLY IN LIGHT OF THE ONGOING SUN ACRS EASTERN SXNS. WITH ALL THIS SAID...DO NOT PLAN ON TRYING TO TIME WAVES OF PCPN IN A ND OUT THIS AFTN...AND WL MAINTAIN CURRENT HIGH LIKELY POPS ALL ZONES. HV ALREADY RAISED MAXES CENTRAL OH WHERE A CPL MORE HOURS OF SUN PSBL...OTHW CURRENT TEMPS LK GREAT. WITH 25-35 KT FLOW ABV THE BNDRY LAYER WINDS ALREADY GUSTING NR 25 AT SPOTS. BASED ON TRENDS THRU ISSUANCE MAY NEED TO UP WINDS...OR INCLUDE SOME GUSTY WORDING. MISILN OUT AROUND 10 AM. .ILN...NONE JOHNSTONE
In the hours before
Special weather statement, Jul 1, 7:13 AM EDT, 5 hours 46 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-012015- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 713 AM EDT THU JUL 1 1999 ...ISOLATED SEVERE STORMS POSSIBLE TODAY... A WARM FRONT WHICH EXTENDS FROM NORTHERN MISSOURI...EASTWARD INTO WESTERN OHIO...WILL CONTINUE TO MOVE NORTHEAST ACROSS OUR AREA TODAY. A MOIST AND MARGINALLY UNSTABLE AIRMASS WILL IMPINGE ON THIS FRONTAL ZONE AND THUS HELP TO FOCUS THE THUNDERSTORM ACTIVITY. SOME OF THESE STORMS...ESPECIALLY DURING THE AFTERNOON...MAY REACH SEVERE LIMITS. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS. AS OF THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. .END/DISTEFANO
Special weather statement, Jul 1, 7:13 AM EDT, 5 hours 46 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-012015- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 713 AM EDT THU JUL 1 1999 ...ISOLATED SEVERE STORMS POSSIBLE TODAY... A WARM FRONT WHICH EXTENDS FROM NORTHERN MISSOURI...EASTWARD INTO WESTERN OHIO...WILL CONTINUE TO MOVE NORTHEAST ACROSS OUR AREA TODAY. A MOIST AND MARGINALLY UNSTABLE AIRMASS WILL IMPINGE ON THIS FRONTAL ZONE AND THUS HELP TO FOCUS THE THUNDERSTORM ACTIVITY. SOME OF THESE STORMS...ESPECIALLY DURING THE AFTERNOON...MAY REACH SEVERE LIMITS. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS. AS OF THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. .END/DISTEFANO
Special weather statement, Jul 1, 11:40 AM EDT, 1 hour 19 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-012200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1140 AM EDT THU JUL 1 1999 ...HEAT AND HUMIDITY WILL CAUSE PROBLEMS THIS HOLIDAY WEEKEND... STATIONARY HIGH PRESSURE OFF THE ATLANTIC COAST WILL CIRCULATE A SOUTHWESTERLY FLOW OF INCREASINGLY HOT AND HUMID AIR ACROSS THE REGION DURING THE FOURTH OF JULY WEEKEND. BEGINNING ON SATURDAY AND CONTINUING THROUGH THE REST OF THE HOLIDAY WEEKEND...AFTERNOON TEMPERATURES IN THE 90S WILL COMBINE WITH THE HIGH HUMIDITY TO PRODUCE POTENTIALLY DANGEROUS HEAT INDICES. WITH HEAT INDICES OVER 100 DEGREES ANTICIPATED...PERSONS PLANNING OUTDOOR ACTIVITIES SHOULD KEEP IN MIND THE DANGER FROM THE HEAT. STRENUOUS ACTIVITY SHOULD BE AVOIDED...ESPECIALLY DURING THE AFTERNOON HOURS. OVEREXERTION DURING THE WEEKEND COULD RESULT IN HEAT EXHAUSTION...OR HEAT STROKE. CHILDREN...THE ELDERLY...AND ANYONE WITH RESPIRATORY AILMENTS ARE ESPECIALLY SUSCEPTIBLE. PEOPLE CAN COMBAT THE HEAT BY DRINKING PLENTY OF FLUIDS OR BY REMAINING INSIDE AIR CONDITIONED BUILDINGS. KEEP TUNED TO NOAA WEATHER RADIO OR THE NEWS MEDIA FOR POSSIBLE WARNINGS OR ADVISORIES. .END/CONIGLIO
Special weather statement, Jul 1, 11:40 AM EDT, 1 hour 19 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-012200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1140 AM EDT THU JUL 1 1999 ...HEAT AND HUMIDITY WILL CAUSE PROBLEMS THIS HOLIDAY WEEKEND... STATIONARY HIGH PRESSURE OFF THE ATLANTIC COAST WILL CIRCULATE A SOUTHWESTERLY FLOW OF INCREASINGLY HOT AND HUMID AIR ACROSS THE REGION DURING THE FOURTH OF JULY WEEKEND. BEGINNING ON SATURDAY AND CONTINUING THROUGH THE REST OF THE HOLIDAY WEEKEND...AFTERNOON TEMPERATURES IN THE 90S WILL COMBINE WITH THE HIGH HUMIDITY TO PRODUCE POTENTIALLY DANGEROUS HEAT INDICES. WITH HEAT INDICES OVER 100 DEGREES ANTICIPATED...PERSONS PLANNING OUTDOOR ACTIVITIES SHOULD KEEP IN MIND THE DANGER FROM THE HEAT. STRENUOUS ACTIVITY SHOULD BE AVOIDED...ESPECIALLY DURING THE AFTERNOON HOURS. OVEREXERTION DURING THE WEEKEND COULD RESULT IN HEAT EXHAUSTION...OR HEAT STROKE. CHILDREN...THE ELDERLY...AND ANYONE WITH RESPIRATORY AILMENTS ARE ESPECIALLY SUSCEPTIBLE. PEOPLE CAN COMBAT THE HEAT BY DRINKING PLENTY OF FLUIDS OR BY REMAINING INSIDE AIR CONDITIONED BUILDINGS. KEEP TUNED TO NOAA WEATHER RADIO OR THE NEWS MEDIA FOR POSSIBLE WARNINGS OR ADVISORIES. .END/CONIGLIO
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 5:26 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Madison | 49 min |
Nearby
Tornado Warnings in Ohio, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.